Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Heavy periods, vaginal discharge, clots, stomach pain, light headed, irregular periods. Cure?

My period went off like a week ago now it s back on and it s verrrrry heavy. I have vaginal boogers coming out covered on blood . My stomach is a little achy. And I feel lightheaded if I ve been down too long and try to get up. I don t know what to is really stressing me out. I m 19 and I also have irregular periods.
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  240
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
hello there.

The pattern of bleeding you are having occurs in anovulatory cycles. These are cycles where in there is dysfuntion and irregularity in egg release from ovaries which are responsible for the disbalance in hormones. This manifests as delayed periods which are then heavy.

The most common cause in your age of these cycles is Polycystic ovarian syndrome where in there are irregular periods, pimples, unwanted hair on body and face and excess weight gain.
It can be diagnosed by a hormonal work up along with ultrasound.
Treatment includes metformin with oral contraceptive pills.

The other possibility can be a thyroid disorder particularly hypothyroidism. It can also manifest with irregular heavy periods. Depression, fatigue and mood disorders also occur. Blood test for TSH LEVELS is used to diagnose the same.

You should meet up a gynecologist and get these two possibilities ruled out and start the appropriate treatment.

take care.
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor